Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 4, 2008, 7:54 PM PST for Riverside County, San Bernardino County, California. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2008, 7:54 PM PST (03:54 UTC)
- Expired
- Jan 5, 2008, 5:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 39 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 12:34 AM PST | FLASH FLOOD | Devore, CA | A MUD SLIDE RESULTED IN THE TEMPORARY CLOSURE OF TWO LANES ON INTERSTATE 15 NEAR DEVORE. STORM TOTAL RAINFALL AS OF 8 AM AT DEVORE WAS 5.25 INCHES. |
| Jan 5, 2:00 AM PST | FLASH FLOOD | 2 E Chino Hills, CA | PRELIMINARY REPORTS INDICATE THAT A VEHICLE WITH TWO OCCUPANTS WAS SWEPT DOWNSTREAM INTO MILL CREEK AFTER THE DRIVER WENT AROUND A BARRICADE AT CHINO CORONA ROAD NEAR PRADO DAM. ONE OCCUPANT WAS FOUND HYPOTHERMIC AND CLINGING TO A TREE. THE VEHICLE AND ITS SEC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 280 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 050408
FFWSGX
CAC065-071-051000-
/O.NEW.KSGX.FF.W.0001.080105T0354Z-080105T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 PM PST FRI JAN 4 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
REDLANDS...ONTARIO...FONTANA...CHINO...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
CORONA...
* UNTIL 200 AM PST SATURDAY
* AT 800 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN MOVING INTO THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE
EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN
AREAS.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.
THE RAIN WILL BE STEADY AND BECOME OCCASIONALLY HEAVY AS THE NIGHT
PROGRESSES. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED
AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK
ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS
COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
3376 11744 3398 11779 3403 11776 3403 11773
3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 0354Z 180DEG 0KT 3396 11738
$$
SGX2 follow-up statements
000
WGUS56 KSGX 050948
FFWSGX
CAC065-071-051300-
/O.EXT.KSGX.FF.W.0001.000000T0000Z-080105T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 AM PST SAT JAN 5 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
REDLANDS...ONTARIO...FONTANA...CHINO...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
CORONA...
* UNTIL 500 AM PST
* AT 140 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE
EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN
AREAS.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.
THE RAIN WILL BE STEADY AND BECOME OCCASIONALLY HEAVY AS THE NIGHT
PROGRESSES. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED
AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK
ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS
COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
3376 11744 3398 11779 3403 11776 3403 11773
3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 0941Z 180DEG 0KT 3396 11738
$$
SGX000
WGUS56 KSGX 051249
FFWSGX
CAC065-071-051700-
/O.EXT.KSGX.FF.W.0001.000000T0000Z-080105T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
442 AM PST SAT JAN 5 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YUCAIPA...SAN BERNARDINO...RIALTO...
REDLANDS...ONTARIO...FONTANA...CHINO...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RIVERSIDE...MORENO VALLEY...HEMET...
CORONA...
* UNTIL 900 AM PST
* AT 436 AM PST...FLASH FLOODING WAS REPORTED FROM HEAVY RAINFALL
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE ALL OR PORTIONS OF THE
EMERALD...PINNACLES...ESPERANZA...SLIDE...AND GRASS VALLEY BURN
AREAS. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO
CAUSE DEBRIS FLOWS IN THESE RECENT BURN AREAS. ALSO...HEAVY
RAINS WILL CAUSE LOCAL FLASH FLOODING IN URBAN AREAS OF THE INLAND
EMPIRE.
LAT...LON 3382 11700 3376 11684 3367 11692 3376 11720
3376 11744 3398 11779 3403 11776 3403 11773
3414 11770 3437 11757 3424 11668 3410 11663
TIME...MOT...LOC 1242Z 180DEG 0KT 3396 11738
$$
SGXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 2:30 PM PST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 4, 2:30 PM PST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI JAN 4 2008 .SYNOPSIS...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING RAIN TONIGHT...HEAVY AT TIMES...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST AREAS. SHOWERS WILL CONTINUE INTO MONDAY WITH SNOW LEVELS GRADUALLY LOWERING TO NEAR 5000 FEET. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM...ESPECIALLY IN THE MOUNTAINS AND HIGH DESERTS. VARIABLE CLOUDINESS THROUGH THE MIDDLE OF NEXT WEEK WITH MOIST WESTERLY FLOW ALOFT. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-MON)...INCREASING CLOUDINESS TODAY. THERE WERE A FEW SPRINKLES EARLY THIS MORNING. EARLY AFTERNOON ACARS SOUNDINGS INDICATED INCREASING WSW WINDS ALOFT. ONSHORE GRADIENTS AND TRENDS...ESPECIALLY TO THE NE...WITH ABOUT 8 MB SAN-TPH. A PACIFIC STORM IS ON TRACK TO MOVE INTO SW CA TONIGHT. THE MAIN JET CORE WILL BE CLOSE BUT SHOULD REMAIN JUST TO THE N OF OUR AREA...HOWEVER THERE WILL STILL BE VERY GOOD DYNAMICS AND PLENTY OF MOISTURE AVAILABLE LATE TONIGHT AND EARLY SAT MORNING FOR PERIODS OF HEAVY PRECIP. GOOD OROGRAPHIC FLOW WILL ALSO BE IN PLACE WITH 35 TO 40 KT WINDS AT 850 MB. THE DYNAMICS WEAKEN LATE SAT MORNING THROUGH SUN MORNING BUT GOOD OROGRAPHIC FLOW REMAINS. ANOTHER COLDER SHORT WAVE COULD BRING A DEPARTING SHOT OF HEAVIER PRECIP LATE SUN. SHOWERS WILL GENERALLY TAPER OFF MON. THE SNOW LEVEL WILL START OUT ABOVE 7000 FT AND WILL ONLY GRADUALLY LOWER SAT INTO SUN. THE SNOW LEVEL SHOULD EVENTUALLY GET DOWN TO AROUND 5000 FT BY MON MORNING WHEN THE PRECIP WILL BE ON THE DECREASE...SO THIS STORM SHOULD ONLY PRODUCE LARGE AMOUNTS OF SNOW AT THE HIGHEST ELEVATIONS FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. THE STRONG WINDS ALOFT AND MODERATE GRADIENTS WILL RESULT IN LOCAL STRONG GUSTY WINDS...ESPECIALLY IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS WHERE A HIGH WIND WARMING IS IN EFFECT WITH WIND ADVISORIES IN THE RIVERSIDE AND SAN DIEGO MOUNTAINS. THE LARGEST RAINFALL TOTALS FOR THIS STORM SYSTEM WILL LIKELY BE ON THE SW FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAIN WITH LOCAL AMOUNTS CLOSE TO 12 INCHES POSSIBLE. THERE WILL GENERALLY BE 2-3 INCHES ACROSS THE ORANGE COUNTY COASTAL PLAIN TO 6 INCHES IN THE SANTA ANA MOUNTAINS AND 2-3 INCHES IN THE INLAND VALLEYS. THERE COULD BE UP TO 8 INCHES INTO THE SAN JACINTO MOUNTAINS. TOTALS SHOULD RANGE FROM ABOUT 1 TO 2 INCHES IN SAN DIEGO COASTAL AREAS TO 6 INCHES IN THE MOUNTAINS. DESERT RAINFALL WILL BE A TOUGH CALL DEPENDING ON HOW MUCH MOISTURE CAN GET OVER THE MOUNTAINS BUT GENERALLY LOOKS LIKE ABOUT AN INCH IN THE HIGH DESERTS AND HALF AN INCH IN THE LOWER DESERTS. && .LONG TERM (TUE-FRI)...MOIST WLY FLOW WILL CONTINUE PARTLY CLOUDY SKIES. WEAK RIDGING TUE WILL BRING A LITTLE WARMING. A SHORT WAVE TROUGH COULD BRING A FEW LIGHT SHOWERS TUE NIGHT INTO WED MORNING. MORE RIDGING WED AFTERNOON INTO THU WITH POSSIBLY ANOTHER SHORT WAVE FRI WITH ANOTHER SMALL CHANCE OF PRECIP. HOWEVER...MODEL HAVE BEEN INCONSISTENT AND PRECIP CHANCE TOO SMALL TO MENTION AT THIS TIME. && .AVIATION... 042130Z...THE LIKELIHOOD OF SHOWERS WILL INCREASE LATE TODAY AND THIS EVENING. A COLD FRONT WILL MOVE THROUGH LATE TONIGHT THROUGH SATURDAY MORNING WITH HEAVY RAIN AT TIMES. SHOWERS ARE EXPECTED SATURDAY AFTERNOON AND NIGHT. BASES WILL BE MOSTLY 2500 TO 3500 FT MSL WITH LOCAL BASES TO 1000 TO 1500 FT IN SHOWERS LATE THIS EVENING. VSBY GENERALLY ABOVE 7SM WITH LOCAL 3-5SM IN SHOWERS AND MIST. HEAVY RAIN IS EXPECTED TO MOVE INTO ORANGE COUNTY AND AREAS TO THE EAST AFTER MIDNIGHT TONIGHT AND INTO SAN DIEGO COUNTY AND EAST AROUND 6AM TO 8AM SATURDAY MORNING. TOPS WILL BE TO 25K FT OR HIGHER. BASES WILL LOWER TO 500 TO 1000 FT IN HEAVY RAIN WITH LOCALLY LOWER BASES TO 200 FT. VSBY WILL LOWER TO 1-2SM AND DOWN TO 1/2SM TO 1/4SM IN HEAVY RAIN. HIGHER TERRAIN OBSCURED. CONDITIONS ARE EXPECTED TO IMPROVE AFTERNOON SATURDAY WITH BASES RISING TO AROUND 3000 FT MSL AND VSBY MOSTLY ABOVE 7SM WITH SHOWERS AROUND THE AREA. && .MARINE... 042130Z...SHOWERS WILL MOVE OVER THE WATERS THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH LATE TONIGHT THROUGH SATURDAY MORNING. THEN MORE PERIODS OF RAIN WILL MOVE THROUGH THE AREA THROUGH MONDAY. THUNDERSTORMS AND WATERSPOUTS WILL BE POSSIBLE DURING THIS PERIOD OF INCLEMENT WEATHER. HAVE RAISED A HIGH SURF ADVISORY FOR SATURDAY THROUGH TUESDAY MORNING. A NORTHWEST SWELL WILL INCREASE TONIGHT AND THEN MORE SATURDAY THROUGH SUNDAY. THE SWELL WILL INCREASE 4 TO 6 FT TONIGHT AND THEN TO 5 TO 7 FEET SATURDAY AND HIGHER SUNDAY AND MONDAY. SOUTH WINDS WILL INCREASE LATER TODAY... BECOMING STRONG AND GUSTY THIS EVENING THROUGH SATURDAY MORNING WITH PERIODS OF STRONG WINDS THROUGH MONDAY. SEAS WILL BE CHAOTIC LATE THIS EVENING THROUGH MONDAY AT TIMES. WHEN WINDS DECREASE SATURDAY AFTERNOON THROUGH SUNDAY...THE SEAS WILL BE AROUND 10 FT OR HIGHER AND HAZARDOUS SEAS WILL BE THE REASON FOR THE SMALL CRAFT ADVISORY WHEN WINDS DROP BELOW 25 KT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXFFASGX. HIGH WIND WARING 2 PM PST THIS AFTERNOON UNTIL 2 PM SATURDAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS AND WIND ADVISORY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. SEE LAXNPWSGX. SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 2 AM PST MONDAY. SEE LAXCWFSGX. HIGH SURF ADVISORY 6 AM SATURDAY UNTIL TUESDAY AFTERNOON. SEE LAXCFWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...DA AVIATION...CLARK
Hazardous weather outlook, Jan 4, 5:45 PM PST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 545 PM PST FRI JAN 4 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-051200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 545 PM PST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA AND PZ. .DAY ONE...TONIGHT A PACIFIC STORM WILL BRING HEAVY RAIN...FLOODING AND STRONG WINDS. SEE LAXFFASGX...LAXNPWSGX AND LAXCWFSGX OR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN TAPERING TO SHOWERS SATURDAY. SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY BECOMING MORE WIDESPREAD SUNDAY EVENING. HIGH SURF INTO TUESDAY. SEE LAXFFASGX...LAXNPWSGX...LAXCWFSGX AND LAXCFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION HAS BEEN REQUESTED. MOEDE
In the hours before
Special weather statement, Jan 4, 5:05 PM PST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 505 PM PST FRI JAN 4 2008 CAZ042-043-048-050-055>058-060>062-050800- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 505 PM PST FRI JAN 4 2008 ...WET AND WINDY WEATHER FOR SOUTHWEST CALIFORNIA TONIGHT THROUGH MONDAY MORNING... A MAJOR WINTER STORM WILL BRING HEAVY RAIN AND STRONG WINDS TONIGHT AND SATURDAY. THE HEAVIEST RAIN WILL FALL TONIGHT ACROSS ORANGE COUNTY...SAN BERNARDINO COUNTY...AND RIVERSIDE COUNTY. IN SAN DIEGO COUNTY...THE HEAVIEST RAINS WILL FALL LATE TONIGHT AND SATURDAY MORNING. TOTAL RAINFALL AMOUNTS THROUGH MONDAY WILL RANGE FROM 2 TO 5 INCHES OVER THE COAST AND VALLEY AREAS...WITH HIGHEST AMOUNTS OVER IN INLAND VALLEY FOOTHILLS. 6 TO 12 INCHES OF RAIN ARE EXPECTED OVER THE MOUNTAINS...HIGHEST OVER THE SOUTHWEST SLOPES OF THE SAN BERNARDINO MOUNTAINS. RAIN AMOUNTS IN THE DESERTS WILL RANGE FROM 0.50 INCH TO 1.25 INCH. HIGH INTENSITY RAINFALL RATES WILL INCREASE THE THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM THE MOUNTAINS WESTWARD TO THE COAST. MUDSLIDES AND DEBRIS FLOWS ARE ALSO LIKELY IN AND BELOW AREAS BURNED DURING THE WILDFIRES OF BOTH 2006 AND 2007. SNOW LEVELS WILL BE ABOVE 7500 FEET IN THE WARM SOUTHERLY FLOW AHEAD OF THE TROUGH...AND HEAVY SNOW ACCUMULATIONS WILL BE CONFINED TO AREAS ABOVE 8000 FEET IN THE SAN GORGONIO WILDERNESS AND MOUNT SAN JACINTO STATE PARK. SATURDAY AFTERNOON THE SNOW LEVELS WILL DROP TO AROUND 6000 FEET. MORE COLD AIR ON SUNDAY WILL DROP THE SNOW LEVEL EVEN FURTHER...DOWN TO 4500 FEET. SHOWERS AND THUNDERSTORMS WITH OCCASIONALLY HEAVY RAIN AND SNOW ARE LIKELY SUNDAY EVENING INTO MONDAY MORNING BEFORE THE PRECIPITATION ENDS MONDAY AFTERNOON. SNOWFALL OF 1 TO 2 FEET WILL BE POSSIBLE AT THE 6000 FOOT LEVEL IN THE MOUNTAINS BY MONDAY...WITH 4 TO 8 INCHES BETWEEN 4500 AND 6000 FEET. STRONG SOUTHERLY WINDS WILL INCREASE SUBSTANTIALLY ACROSS ALL OF SOUTHERN CALIFORNIA AHEAD OF THE APPROACHING TROUGH. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY BETWEEN 9 PM TONIGHT AND 6 AM IN THE COASTAL AND VALLEYS SECTIONS...INCLUDING THE COASTAL WATERS. MOUNTAINS AND DESERTS WILL SEE LONGER DURATION STRONGER WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 60 MPH THROUGH 2 PM SATURDAY. STRONG WINDS AND HEAVY SEAS OVER THE COASTAL WATERS WILL CREATE DANGEROUS SURF CONDITIONS AND HAZARDOUS SEAS. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SUNDAY. COASTAL COMMUNITIES MAY EXPERIENCE COASTAL FLOODING SATURDAY MORNING DUE TO THE COMBINATION OF THE HIGH TIDE...THE HIGH SURF...AND HEAVY RUNOFF FROM THE RAIN. STAY TUNED FOR FUTURE STATEMENTS ON THIS SYSTEM. PEOPLE NEAR RECENT BURN AREAS AND OTHER FLOOD PRONE LOCATIONS SHOULD COMPLETE ACTIONS TO SECURE PROPERTY FROM FLOODING AND MUD SLIDES BEFORE THIS EVENING. MM/RB/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 1:25 AM PST | Flash Flood Warning | SGX | Orange | 3 hr |
| Jan 5, 2:36 AM PST | Flash Flood Warning | SGX | San Bernardino | 114 min |
| Jan 5, 4:00 AM PST | Flash Flood Warning | SGX | San Diego | 4 hr |
| Jan 5, 4:21 AM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Jan 5, 4:37 AM PST | Flash Flood Warning | SGX | Orange | 4 hr |
| Jan 5, 5:05 AM PST | Heavy Snow Warning | SGX | Riverside, San Bernardino | 51 hr |
| Jan 5, 5:18 AM PST | Dense Fog Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 51 hr |
| Jan 5, 10:25 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.